MAUDE Adverse Event Report: BALT EXTRUSION ECLIPSE2L BALLOON CATHETER

BALT EXTRUSION ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This reported complaint concerns a balt extrusion device.As legal manufacturer, balt extrusion is responsible for the all post-market activities including the investigation, root cause, and customer follow-up related to this complaint.Balt usa commercializes a similar device in the us market which is also manufactured by balt extrusion, and has initiated this complaint for the sole purposes of evaluation for potential reportability under united states mdr requirements.Balt usa's reference number: (b)(4).Balt extrusion analysis: the affected catheter has been returned and inspected in our quality laboratory with the support of the engineering teams.During our analysis, we observed the balloon under binocular, any deformation does not detected but we observed that the proximal balloon welding was delaminated.Then, we inflated the balloon of the eclipse2l and we noticed a longitudinal cut on the area delaminated.The balloons are 100% controlled during the manufacturing process with a visual inspection and a tightness test.A 100% visual inspection on the appearance of the balloon is also performed after the hydrophilic coating is applied.The review of the manufacturing records of this specific batch number did not reveals any issue that could potentially contribute to the issue experienced by the user.No similar complaint is registered to date on this eclipse2l lot number in our database.We could not accurately determine the origin of the delamination of the weld and the longitudinal cut observed during our investigations.An hypothesis could be an improper manipulation of the device during the preparation with an excessive injection in the balloon.As indicated in the instructions for use: "do not exceed the maximum recommended inflation volume as balloon rupture may occur." however, we do not precisely know the conditions of the procedure and we cannot conclude at the evidence of this hypothesis.A second hypothesis could be an interaction during the manufacturing process with the purge wires that could have drilled the balloon and/or an improper balloon welding.A global corrective action to better apprehend the leakage failure on eclipse2l product range has been opened on our side.In conclusion, we were not able to accurately determine the origin of the event experienced.Some hypotheses have been established but they cannot be confirmed at this stage.The trend of this failure mode will be reviewed during our post-marketing surveillance process.
 
Event or Problem Description
It was reported that: "balloon deformed from packaging - catheter tip bent.Classified as atraumatic after inspection by an interventionalist, thus finally introduced into the patient and tried to inflate, this was not possible after it was found that the balloon might have a leak.No consequences here, except delay in neurointervention.Possible consequences: difficulties in recovering the catheter; falsified examination result" follow up (04-feb-2021) *decision to report: "we further analyzed and evaluated again the risk "inflation issue" during use in the patient with the support of r&d, regulatory and clinical affairs departments and one of our experts, professor (b)(6), head of neuroradiology department of (b)(6).This study allowed us to adjust our risk analysis documentation following our internal risk process by adding more clarification to the hazardous situation "balloon leakage" with addition of a potential harms in case the inflation issue would occur during an emergency procedure.As mentioned in the instructions for use, the balloon is used to protect the vessels by temporary occlusion.In very specific situations, which have never been reported to us during the 5 years of marketing of the product, the problem of inflation of the balloon due to a leak can lead to a serious deterioration of the patient's state of health.Indeed, the functional deficiency of the balloon can lead to a difficult situation for the physician to manage as the balloon protection cannot be guaranteed anymore in case for example of embolus migration (ischemic stroke) or hemorrhage (hemorrhagic stroke) and can then cause clinical complications for the patient.This risk of lack of balloon inflation is taken into account in our risk management file but not linked to these harms.".

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT EXTRUSION
10 rue de la croix vigneron
montmorency, 95160
FR  95160
MDR Report Key11333789
Report Number3014162263-2020-00045
Device Sequence Number3416513
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot Number00292127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;